HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   Epilepsy AND DILANTIN (http://www.healthboards.com/boards/epilepsy/658082-epilepsy-dilantin.html)

smitdog 12-26-2008 05:09 PM

Epilepsy AND DILANTIN
 
I was taking 400mg per day of dilantin and my blood was coming back at 8.6
(that was the best yet). Mr Dr up'd me to 450mg per day to try to get to the 10 range. last week I had my blood drawn and today it came back at 8.1.
Why would that come back so low when my dilantin was up'd 50mg per day? I don't get it.
I can't talk to my Dr. till Monday but does anyone have a reason for this, that should have gone up for sure NOT down.

soccerschmee14 12-26-2008 09:46 PM

Re: Epilepsy AND DILANTIN
 
i dont have personal experience with dilantin however my mom took when she was on AEDs. i do know that it is one of the hardest meds to get at therapeutic level and then to stay there. it fluctuates often and that is why i dont think it is used that often anymore (that and it is one of the older AEDs). its weird that your level would have gone down. are you taking any other meds that could affect it.

smitdog 12-27-2008 04:22 AM

Re: Epilepsy AND DILANTIN
 
[QUOTE=soccerschmee14;3830234]i dont have personal experience with dilantin however my mom took when she was on AEDs. i do know that it is one of the hardest meds to get at therapeutic level and then to stay there. it fluctuates often and that is why i dont think it is used that often anymore (that and it is one of the older AEDs). its weird that your level would have gone down. are you taking any other meds that could affect it.[/QUOTE]

Just taking Zonamide for the sieizures. That it what a bummer I just can't figure it out why it dropped like that. Unless someless else is wrong and that is what puts fear in me.

soccerschmee14 12-27-2008 11:17 AM

Re: Epilepsy AND DILANTIN
 
i looked it up and it said that dilantin can lower the levels of zonegran...and also some meds can affect the levels of dilantin, however it wasnt specific. i would just talk to your neuro. im sure he knows more.

yyyyytab 12-27-2008 09:50 PM

Re: Epilepsy AND DILANTIN
 
I have been taking Dilantin for over 30 years already. My dosage is 100 mg, 3-time a day. I think my count is higher than yours (I can't find the lab paper). It could be that I also taking Phenobarbital (another med for epilepsy, 30 mg, 3-time day).

My suggestion is to talk to your neurologist. He might be able to tell you the real reason for the low count.

I hope this helps.

alistone 12-27-2008 11:42 PM

Re: Epilepsy AND DILANTIN
 
I was taking 3x Dilantin per day, had blood tests taken and determined my level was high enough. Weeks later, I had another seizure and a hospital visit indicated my levels were 75% of what they were aiming for -- doctors raised my dosage to 4x per day, and I am experiencing much more severe side effects. Getting off these ASAP!

danabarb 12-28-2008 10:28 AM

Re: Epilepsy AND DILANTIN
 
did you know that there is a 50 mg of dilantin on the market? I took four and it sent me to the moon, with the 3 and one half I am fine.

smitdog 12-28-2008 02:46 PM

Re: Epilepsy AND DILANTIN
 
so your saying 450mg is to much

Sherri5186 12-30-2008 03:50 PM

Re: Epilepsy AND DILANTIN
 
Not sure about dilantin,but,I was having the same problem
sometimes with my tegretol levels and it was because
sometimes I went to get my blood drawn say 3 hours after
taken it and other times only a half an hour.My doctor told
me to try and get the levels drawn at the same time of the
day.It seemed to work a little

smitdog 01-03-2009 01:41 AM

Re: Epilepsy AND DILANTIN
 
[QUOTE=smitdog;3831253]so your saying 450mg is to much[/QUOTE]


Good Question. They Say no I need more. Just afraid to go that route.

smitdog 01-03-2009 01:43 AM

Re: Epilepsy AND DILANTIN
 
[QUOTE=danabarb;3831114]did you know that there is a 50 mg of dilantin on the market? I took four and it sent me to the moon, with the 3 and one half I am fine.[/QUOTE]

I know ABOUT THE 50'S THEY HAVE ME ON 400MG PLUS THE 50 yuck

smitdog 01-03-2009 01:45 AM

Re: Epilepsy AND DILANTIN
 
[QUOTE=yyyyytab;3830875]I have been taking Dilantin for over 30 years already. My dosage is 100 mg, 3-time a day. I think my count is higher than yours (I can't find the lab paper). It could be that I also taking Phenobarbital (another med for epilepsy, 30 mg, 3-time day).

My suggestion is to talk to your neurologist. He might be able to tell you the real reason for the low count.

I hope this helps.[/QUOTE]


i'LL DO THAT THANKS

smitdog 01-03-2009 06:17 AM

Re: Epilepsy AND DILANTIN
 
[QUOTE=alistone;3830914]I was taking 3x Dilantin per day, had blood tests taken and determined my level was high enough. Weeks later, I had another seizure and a hospital visit indicated my levels were 75% of what they were aiming for -- doctors raised my dosage to 4x per day, and I am experiencing much more severe side effects. Getting off these ASAP![/QUOTE]


I don't blame ya. side effects sucks

loveslight57 01-06-2009 09:06 AM

Re: Epilepsy AND DILANTIN
 
Did the problems start after pfizer changed the dilantin formulation last year?


All times are GMT -7. The time now is 09:14 PM.